MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. AUTOCLAVABLE CAMERA HEAD

SHIRAKAWA OLYMPUS CO., LTD. AUTOCLAVABLE CAMERA HEAD
Model Number OTV-S7H-NA-10E
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was not confirmed.The device evaluation found no image could not be replicated.Additional evaluation findings are as follows: cable damaged at cable section, cable twisting at cable section, corrosion of free lock lever at head section, scope mount corrosion at head section (heavy operation).The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus that before an unspecified procedure during preparation for use, the autoclavable camera head had no image.The device was inspected before use.There was no patient harm reported to olympus.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation.   a review of the device history record found no deviations, that could have caused or contributed to the reported issue.It has been over 21 years, since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be presumed.However, it was surmised, that no image was displayed temporarily, due to a temporary water immersion from a part of the damaged cable.The event can be prevented, by following the instructions for use which state:  never reprocess or store this camera head with sharp-tipped instruments.(tweezers, forceps, knives, etc.).This could scratch or tear holes in the camera cable, which could allow water to penetrate and damage electrical circuits inside the camera head.Olympus will continue to monitor field performance for this device. .

Brand Name
AUTOCLAVABLE CAMERA HEAD
Common Device Name
CAMERA HEAD
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18000332
Report Number3002808148-2023-11750
Device Sequence Number6538295
Product Code GCJ
UDI-Device Identifier04953170141805
UDI-Public04953170141805
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K043275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOTV-S7H-NA-10E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer11/08/2023
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2002
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown